MAUDE Adverse Event Report: NUMED, INC. TYSHAK II VALVULOPLASTY CATHETER; PERCUTANEOUS TRANSLUMINAL VALULOPLASTY CATHETER

NUMED, INC. TYSHAK II VALVULOPLASTY CATHETER; PERCUTANEOUS TRANSLUMINAL VALULOPLASTY CATHETER
Model Number 105
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no issues were noted.There are no other complaints associated with this lot number of devices.A review was also performed on the balloon tubing used to manufacture the balloons used on this device.No other complaints were associated with the tubing used to manufacture the balloons.Review of data from the user facility shows that the device was being used off-label for aortic valvuloplasty.This catheter is only approved for pulmonary valvuloplasty.It is unknown as to what pressure the balloon was taken to and what pressure the balloon burst at.An inflation device with pressure gauge was used, however, the facility states that they do not monitor the pressure.Instead, they visualize how well the balloon expands under fluoroscopy.The following warning is listed in the ifu - "caution: do not exceed the rbp.An inflation device with pressure gauge is recommended to monitor pressure.Pressure in excess of the rbp can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath." a comparative catheter was pulled and tested.The device was the same catalog number but from a different lot number.The balloon was immersed in a body temperature water bath and inflated until it failed.The comparative catheter balloon did not burst until 4 atm, which is double the labeled rated burst pressure of 2 atm.
 
Event or Problem Description
During a valvuloplasty, the balloon ruptured.

Brand Name
TYSHAK II VALVULOPLASTY CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12967
3153284491
MDR Report Key19806914
Report Number1318694-2024-00004
Device Sequence Number20929894
Product Code LIT
UDI-Device Identifier04046964339172
UDI-Public04046964339172
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105
Device Catalogue NumberPDC528
Device Lot NumberTT-19526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2024
Initial Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient SexMale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceWhite